shelly how many???.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

lilrdktp
Regular Member


Date Joined Jun 2006
Total Posts : 42
   Posted 7/9/2006 8:05 AM (GMT -7)   
Shelly how many times a day were you running to the bathroom. i did the colestid 2 in an and 2 at pm now i'm constipated pushing out D. this is crazy!!!!!!!!!!!!!! i'm going to try 1 in am 1 in pm . there has to be something out there . have you tried www.colocerin.com or www.digestrin.com i'm thinking about trying this maybe??? i'm so tired of not enjoying life with my 4 yr old son . dr.wants me to take cymbalta for depression but i found where i had already tried it back in nov 05 and it made me feel funny . pharmasist even printed a copy for me to show proof to him that i had tried it . He should have known that I've only been seeing him for 5 yrs now .
kelly


shelly1979
Regular Member


Date Joined May 2006
Total Posts : 164
   Posted 7/10/2006 6:56 AM (GMT -7)   

I feel your frustration.  I take Colestid 1 time a day at bed time.  It is a 1 g. pill.  At first, it was working well...now I have D every morning, usually 1 time a day (only in the morning).   I hate IBS-D!!!  I just hate it.  It's hard to hear that it is a "minor" problem and doesn't pose a threat to your health.  I have lost weight because I'm scared to eat a lot of things that I used to eat and my hair is falling out. 

I was perfectly normal until mid-March when this all started.  I just want it to stop so I can have my life back.

Hang in there!


Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 7/10/2006 9:03 AM (GMT -7)   
If I am remembering correctly, Colestid is a cholesterol medicine. There are other medicines in this same family they use to treat people with D, so if it's not working for you, ask about Welchol or Questran. The Welchol works very well for me and my m-i-l.

shelly1979
Regular Member


Date Joined May 2006
Total Posts : 164
   Posted 7/10/2006 12:42 PM (GMT -7)   

Yes, Colestid is a colesterol medicine.  I don't have high colesterol though.  A GI doctor Rx it for me for the consitipating side effect it has.  It worked for a bout a week and a half and I am back to the good 'ol 'D" again.  I feel like a walking pharmacy! I hate taking medicines.  Especially medicine that is used to treat a condition that I don't even have, like high colesterol.  Wouldn't think that wouldn't be good for your body? 

I'm considering going to a Dr. that emphasizes supplements and vitamins.  I HAVE to get in check soon.  I've been dealing with this everyday for 4 straight months now.  I go back to teaching in a little over a month. I thought I'd be better by now...it HAS slowed down a bit...but it is still there...every morning I have diarrhea.  Not 1 normal BM in 4 months now.  I've lost weight and can't afford to lose any and my hair is falling out bad now.


lilrdktp
Regular Member


Date Joined Jun 2006
Total Posts : 42
   Posted 7/11/2006 1:00 PM (GMT -7)   
my hair is dry and falling out also . I am taking optivite vitamins its making my nails grow but my hair is still falling out and feels like a brillo pad lol. you would think curing diahrrea would be a simple thing .I just don't get it !!!!!!!!!!!!!! they can help people now w/ herpes and other diseases that are not cureable but something as simple as diahrrea which is a total all day problem and a b**ch it's just making me really irritable . as soon as someone finds a real treatment let in on it and i'll do the same .

Take care and i guess we'll just all hang in there until???????????????????????
kelly


Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 7/11/2006 1:27 PM (GMT -7)   
My G.I. told me that the Welchol doesn't really get into your body; it pretty much stays exclusively in the digestive tract (I think the Questran and Colestid are the same way). It helps your cholesterol by keeping you from breaking down all of your food in the digestive tract. When the bile comes at it to break it down some more, the medicine binds up the bile and keeps it from breaking it down. But it works so late in the digestion process that it doesn't harm you to miss that last little bit of digestion. In regular people this can be constipating. It also doesn't keep you from absorbing all that much cholesterol, so it's not very effective on that account. But for some people it's the only thing they can take because it's not supposed to interact with other medicines. And some people take it in addition to the other type of cholesterol medicine because they need all the help they can get. I think they are finding, though, that it does a whole lot better for treating people with bile diarrhea than it does for people with cholesterol.

Maybe you should just try one of the other types and see if they work better for you--or ask your doctor if you can take more. I can take as much Welchol as I need to to get my D stopped; some people on here have taken as many as 6 pills a day, although I only need one on average. I love my Welchol; I wouldn't take nothing for it. It's always better to try everything in every possible dosage before giving up on it because sometimes one little thing--an extra pill, taking your medicine at a different time of the day--is all you need to set you aright.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 3:30 AM (GMT -7)
There are a total of 2,732,879 posts in 301,067 threads.
View Active Threads


Who's Online
This forum has 151221 registered members. Please welcome our newest member, SammyElla.
224 Guest(s), 1 Registered Member(s) are currently online.  Details
tdnjam


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer